Cookies

We use cookies to ensure that we give you the best experience on our website. By continuing to browse this repository, you give consent for essential cookies to be used. You can read more about our Privacy and Cookie Policy.


Durham Research Online
You are in:

A number-of-modes reference rule for density estimation under multimodality.

Einbeck, Jochen and Taylor, James (2013) 'A number-of-modes reference rule for density estimation under multimodality.', Statistica Neerlandica., 67 (1). pp. 54-66.

Abstract

We consider kernel density estimation for univariate distributions. The question of interest is as follows: given that the data analyst has some background knowledge on the modality of the data (for instance, ‘data of this type are usually bimodal’), what is the adequate bandwidth to choose? We answer this question by extending Silverman's idea of ‘normal-reference’ to that of ‘reference to a Gaussian mixture’. The concept is illustrated in the light of real data examples.

Item Type:Article
Keywords:Bandwidth selection, Kernels.
Full text:(AM) Accepted Manuscript
Download PDF
(360Kb)
Status:Peer-reviewed
Publisher Web site:http://dx.doi.org/10.1111/j.1467-9574.2012.00531.x
Publisher statement:The definitive version is available at wileyonlinelibrary.com
Record Created:19 Jul 2013 09:50
Last Modified:01 Feb 2015 00:31

Social bookmarking: del.icio.usConnoteaBibSonomyCiteULikeFacebookTwitterExport: EndNote, Zotero | BibTex
Look up in GoogleScholar | Find in a UK Library